Alert archive / Wyoming / High Wind Warnings in 2016
High Wind Warning 14, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Mar 13, 2016, 10:58 PM MDT for Park County, Wyoming. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2016, 10:58 PM MDT (04:58 UTC)
- Expired
- Mar 14, 2016, 12:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 5.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2392 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
942 WWUS75 KRIW 140458 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1058 PM MDT SUN MAR 13 2016 ...HIGH WINDS IN THE CODY FOOTHILLS... .HIGH WINDS WILL OCCUR IN THE CODY FOOTHILLS TONIGHT AND INTO THE MORNING...ESPECIALLY IN THE VICINITY OF CLARK AND WEST OF CODY PRIOR TO THE PASSAGE OF A COLD FRONT. WYZ003-141300- /O.NEW.KRIW.HW.W.0014.160314T0458Z-160314T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1058 PM MDT SUN MAR 13 2016 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT MONDAY. * TIMING...HIGH WINDS WILL CONTINUE TONIGHT AND INTO TOMORROW MORNING BEFORE DIMINISHING AFTER THE PASSAGE OF A COLD FRONT. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 TO 70 MPH...WIND GUSTS OVER 80 MPH HAVE ALREADY OCCURRED NEAR CLARK AND MAY CONTINUE INTO THE NIGHT. * IMPACTS...TRAVELERS ON HIGHWAY 120 IN PARK COUNTY SHOULD BE PREPARED FOR POSSIBLE STRONG WINDS TONIGHT. THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK FOR LOSS OF VEHICLE CONTROL OR A BLOWOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
931 WWUS75 KRIW 140841 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 241 AM MDT MON MAR 14 2016 ...HIGH WINDS IN THE CODY FOOTHILLS... .HIGH WINDS WILL OCCUR IN THE CODY FOOTHILLS INTO THE MORNING...ESPECIALLY IN THE VICINITY OF CLARK AND WEST OF CODY PRIOR TO THE PASSAGE OF A COLD FRONT. WYZ003-141800- /O.CON.KRIW.HW.W.0014.000000T0000Z-160314T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 241 AM MDT MON MAR 14 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * TIMING...HIGH WINDS WILL CONTINUE INTO THE MORNING BEFORE DIMINISHING AFTER THE PASSAGE OF A COLD FRONT. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 TO 70 MPH...WIND GUSTS OVER 80 MPH HAVE ALREADY OCCURRED NEAR CLARK. * IMPACTS...TRAVELERS ON HIGHWAY 120 IN PARK COUNTY SHOULD BE PREPARED FOR POSSIBLE STRONG WINDS THIS MORNING. THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK FOR LOSS OF VEHICLE CONTROL OR A BLOWOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
245 WWUS75 KRIW 141751 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1151 AM MDT MON MAR 14 2016 WYZ003-141900- /O.EXP.KRIW.HW.W.0014.000000T0000Z-160314T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1151 AM MDT MON MAR 14 2016 ...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY... THE THREAT OF HIGH WINDS HAVE DIMINISHED ACROSS THE CODY FOOTHILLS AS A COLD FRONT PUSHES SOUTH ACROSS THE AREA. THEREFORE...THE NATIONAL WEATHER SERVICE IN RIVERTON WILL ALLOW THE HIGH WIND WARNING FOR THE AREA TO EXPIRE AT NOON. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 13, 2:01 PM MDT, 8 hours 57 minutes earlier.
Area forecast discussion, Mar 13, 2:01 PM MDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 201 PM MDT SUN MAR 13 2016 .SHORT TERM...TONIGHT THROUGH MONDAY HAVE UPGRADED WINTER STORM WATCHES TO WARNINGS IN JACKSON HOLE... THE STAR VALLEY AND THE WYOMING AND SALT RIVER RANGES. ISSUED WINTER WEATHER ADVISORIES FOR THE ABSAROKA AND EAST SLOPES OF THE WIND RIVER MOUNTAINS. ALSO ISSUED WINTER WEATHER ADVISORIES FOR SOUTHERN LINCOLN AND LOWER ELEVATIONS OF SUBLETTE COUNTY 6 PM TODAY THROUGH 6 PM MONDAY...AS WELL AS SWEETWATER COUNTY AND THE GREEN AND RATTLESNAKE MOUNTAINS MIDNIGHT THROUGH 6 PM MONDAY. MARGINAL WIND EVENT FOR NATRONA AND PARK COUNTIES. MAY NEED HIGH WIND WARNINGS BUT WILL LET THE NIGHT SHIFT LOOK OVER THE WINDS BEFORE MAKING THAT CALL. WIND GUSTS 50 TO 55 SEEM REASONABLE AT THIS POINT. STRONG WEST SOUTHWEST FLOW WITH LARGE MOISTURE PLUME FROM THE PACIFIC ALONG WITH A POTENT LOW PRESSURE TROUGH MOVING INLAND SHOULD PRODUCE RATHER IMPRESSIVE SNOWFALL AMOUNTS TONIGHT THROUGH MONDAY...TAPERING OFF MONDAY NIGHT IN THE WESTERN MOUNTAINS. ONE OF THE WINDIER EVENTS OF THE SEASON WITH SEVERAL HOURS WITH RIDGETOP GUSTS TO 50 MPH OVER THE TETONS...WYOMING AND SALT RIVER RANGES AND WIND RIVER MOUNTAINS . LOWER ELEVATIONS WILL HAVE RAIN SNOW MIX EARLY THIS EVENING AND COULD MIX WITH RAIN MONDAY AFTERNOON. ABOVE 7800 FEET LOOKS TO BE ALL SNOW. EAST OF THE CONTINENTAL DIVIDE DOWN TO 8000 FEET SNOW AND BLOWING SNOW EXPECTED TO BE WIDESPREAD IN THE ABSAROKA AND WIND RIVER MOUNTAINS. SCATTERED RAIN AND SNOW SHOWERS WILL MOVE EAST OFF OF THE MOUNTAINS ACROSS THE BIGHORN AND WIND RIVER BASINS CONTINUING EAST INTO NATRONA AND JOHNSON COUNTIES. OVERALL TEMPERATURES WILL COOL TONIGHT AND MONDAY. && .LONG TERM...MONDAY NIGHT THROUGH SUNDAY ...A WEEK OF UNSETTLED WEATHER WILL BE UNDERWAY... BEGINNING OF FCST...BROAD TROF ACROSS THE WRN CONUS W/ AN EMBEDDED SW AXIS JUST THEN MOVING EWD THRU THE WRN FA AND TOWARDS/INTO CNTRL WY. TRANSITION TO NW FLOW ALOFT BEGINS. SFC WILL SHOW HIGH P ACROSS THE GREAT BASIN WITH PRESSURE LOWERING TO THE E NRN/CNTRL PLAINS CYCLONE...WITH A CLIPPER TYPE FRONT MOVING INTO/THRU NRN AND NERN WY. ADDITIONALLY THE RELATIVE POSITION BETWEEN THE HIGH AND LOW PRESSURE...ALONG WITH DECENT FLOW ALOFT...WILL CONTINUE TO PROVIDE AREAS OF BREEZY TO WINDY CONDITIONS THROUGH AT LEAST TUESDAY EVENING. W OF THE DIVIDE BEGINNING MONDAY NIGHT...BEHIND THE EXITING TROF...UPR LVL FLOW WILL TRANSITION TO NW FLOW...WITH MOISTURE CONTINUING TO STREAM INTO THE WRN FA THRU AT LEAST EARLY FRIDAY MORNING. LIGHT TO OCCASIONAL MODERATE SNOW WILL CONTINUE ACROSS THE WESTERN MOUNTAINS THRU THIS PERIOD. ATTM IT APPEARS THAT THE PERIOD(S) OF HEAVIEST SNOWFALL WILL OCCUR MONDAY NIGHT AS THE SW AXIS PASSES THRU ALONG WITH A FRONT OF SORTS...THEN AGAIN TUESDAY AFTERNOON AS THE JET LIFTS TOWARDS THE WRN FA. A STRONG ELONGATED AREA OF INCREASING VORT WILL DEVELOP AS THE JET APPROACHES FROM THE SOUTH AND AN APPROACHING SW GETS REINVIGORATED BY THE JET. WARNINGS/ADVISORIES ACROSS THE WEST WILL HAVE TO BE ADJUSTED IN SPACE AND TIME FOR MONDAY NIGHT ONWARD...WITH ADVISORY CONDITIONS LIKELY PERSISTING INTO WEDNESDAY MORNING FOR SOME LOCATIONS. EAST OF THE DIVIDE BEGINNING MONDAY NIGHT...WHILE PRECIPITATION WILL BE HARDER TO COME BY OVER THE SAME TIME PERIOD...IT DOES APPEAR THAT THE SAME UPR AND LOWER FORCING DESCRIBED ABOVE WILL ALSO PROVIDE AREAS E OF THE DIVIDE WITH THEIR BEST CHANCES FOR MEASURABLE PRECIP. OF NOTE...MONDAY NIGHT AS THE CLIPPER FRONT MOVES INTO NERN WY AND BECOMES SOMEWHAT STATIONARY...BEFORE SHEARING OUT AS THE LOW OVR THE PLAINS QUICKLY MOVES EWD...AS THE UPR LVL SW ALSO PASSES THRU...BOTH LOW AND UPR LVL FORCING WILL COMBINE HERE TO GIVE BEST CHANCES FOR PRECIP E OF THE DIVIDE. ALTHOUGH ON THE WRN FRINGES...NRN/NERN JOHNSON COUNTY WILL MOST LIKELY REAP THE REWARDS FROM THIS PORTION OF THE SYSTEM...SEEING UP TO A TENTH OR TWO OF LIQUID WITH PERHAPS A HALF INCH TO AN INCH AND A HALF OF SNOWFALL BY TUESDAY MORNING. OTHERWISE...SIGNIFICANT FOCUSED PRECIP DOES NOT LOOK TO BE PRESENT AT THIS TIME...LEAVING MAINLY SCATTERED OR LESS AREAS OF -SHRASN AROUND. TUE AFTERNOON/EVENING...WITH THE PASSAGE OF OF THE SECOND SW/VORT MAX AND SFC FRONT...CHANCES WILL ONCE AGAIN INCREASE SLIGHTLY ACROSS BOTH THE SRN ZONES AS WELL AS E OF THE DIVIDE AS ISOLATED TO SCATTERED LIGHT SHRASN SHOWERS BREAK OUT. HOWEVER...PRECIP WHETHER LIQUID OR FROZEN WILL GENERALLY HOLD TO LESS THAN 5 HUNDREDTHS FOR THE 12 HR PERIOD...WITH LITTLE ACCUMULATING SNOWFALL. WED AND BEYOND...GOOD AGREEMENT EXISTS BETWEEN THE MR MDLS THRU AT LEAST SATURDAY BEFORE MODEST DIFFERENCES BEGIN TO SHOW. WY REMAINS UNDER NW FLOW WHILE ON THE BACKSIDE OF THE EXITING UPR LOW THEN OVR THE NRN PLAINS/UPR MIDWEST. THE WEST CONTINUES WITH SCATTERED LIGHT SHRASN THRU FRIDAY. AS UPR LVL EMBEDDED DISTURBANCES MOVE AROUND THE LARGE UPR LOW WELL TO THE EAST...A SFC FRONT WILL MOVE THRU WED NIGHT AND ANOTHER THRU BY MID-DAY THU WITH SOME INCREASE IN PRECIP CHANCES ACROSS THE NRN AND NERN FA. ALSO...AN AREA OF CONVERGENCE...PERHAPS A STALLED FRONT...WILL ALSO SET UP AND LAY ACROSS SRN WY THRU THU NIGHT/FRI MORNING...PROVIDING ADDITIONAL FOCUS FOR PRECIP THRU THE DAY FRIDAY. NONE OF THIS ACTION CURRENTLY LOOKS PARTICULARLY SIGNIFICANT AT THIS TIME...JUST MORE A NUISANCE THAN ANYTHING. FRI NIGHT THRU SUNDAY...UPR RIDGING FINALLY TAKES PLACE...DRYING THINGS OUT WHILE A WARMING TREND BEGINS. THE NEXT SYSTEM SHOULD NOT AFFECT THE THE FA UNTIL AT LEAST LATER ON SUNDAY AS BOTH THE EURO AND GFS HAVE SIMILAR RESULTS IN FORCING WITH ONLY SLIGHT DIFFERENCES IN TIMING. && .AVIATION.../00Z ISSUANCE/ WEST OF THE CONTINENTAL DIVIDE...KJAC/KRKS/KPNA/KBPI ROUTES A MOIST WESTERLY FLOW WILL BRING WIDESPREAD MVFR TO IFR CEILINGS AND VISIBILITY OBSCURED IN SNOW AND FOG. WIDESPREAD MOUNTAIN OBSCURATIONS WILL RESULT. PREVAILING MVFR TO IFR CONDITIONS EXPECTED AT KJAC...KAFO...KBPI...KPNA AND KEMM THROUGH 00Z TUESDAY SPREADING EAST INTO KRKS BY 03Z CONTINUING THROUGH 00Z TUESDAY. EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND ROUTES VFR CONDITIONS WILL PREVAIL AT THE AIRPORTS THROUGH 00Z TUESDAY. A MOIST WESTERLY FLOW WILL BRING WIDESPREAD MVFR TO IFR CEILINGS AND VISIBILITY OBSCURED IN SNOW AND FOG TO THE MOUNTAINS ALONG AND EAST OF THE CONTINENTAL DIVIDE DOWN TO 8000 FEET WITH WIDESPREAD MOUNTAIN OBSCURATIONS. SCATTERED RAIN AND SNOW SHOWERS WILL MOVE EAST OFF OF THE MOUNTAINS ACROSS THE BIGHORN AND WIND RIVER BASINS CONTINUING EAST INTO NATRONA AND JOHNSON COUNTIES. STRONG WEST WIND 25 TO 35 KTS WITH GUSTS TO 45 KTS OVER AND NEAR THE EAST SLOPES OF THE MOUNTAINS AND TROUGH THE WIND CORRIDOR FROM KRKS TO KCPR WILL CAUSE AREAS OF LOW LEVEL WIND SHEAR THROUGH 00Z TUESDAY. && .FIRE WEATHER... STRONG WEST SOUTHWEST FLOW WITH LARGE MOISTURE PLUME FROM THE PACIFIC ALONG WITH A POTENT LOW PRESSURE TROUGH MOVING INLAND SHOULD PRODUCE RATHER IMPRESSIVE SNOWFALL AMOUNTS TONIGHT THROUGH MONDAY...TAPERING OFF MONDAY NIGHT. ONE OF THE WINDIER EVENTS OF THE SEASON WITH SEVERAL HOURS WITH RIDGETOP GUSTS TO 50 MPH. LOWER ELEVATIONS WILL HAVE RAIN SNOW MIX EARLY THIS EVENING AND COULD MIX WITH RAIN MONDAY AFTERNOON. ABOVE 7800 FEET LOOKS TO BE ALL SNOW. EAST OF THE CONTINENTAL DIVIDE DOWN TO 8000 FEET SNOW AND BLOWING SNOW EXPECTED TO BE WIDESPREAD. SCATTERED RAIN AND SNOW SHOWERS WILL MOVE EAST OFF OF THE MOUNTAINS ACROSS THE BIGHORN AND WIND RIVER BASINS CONTINUING EAST INTO NATRONA AND JOHNSON COUNTIES. RELATIVE HUMIDITY WILL BE ELEVATED IN THE MOUNTAINS AND WEST WITH LOW MIXING HEIGHTS RESULTING IN POOR SMOKE DISPERSAL. IN THE WINDY AREAS EAST...DEEPER MIXING DUE TO THE STRONG WINDS SHOULD PRODUCE AT LEAST GOOD SMOKE DISPERSAL BELOW 8000 FEET. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT MONDAY FOR WYZ019-028>030. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY FOR WYZ002-015-025>027. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY FOR WYZ013-023-024. WINTER STORM WARNING UNTIL 6 PM MDT MONDAY FOR WYZ001-012-014. && SHORT TERM...C.BAKER LONG TERM...BRAUN AVIATION...C.BAKER FIRE WEATHER...C.BAKER
Hazardous weather outlook, Mar 13, 2:11 PM MDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 211 PM MDT SUN MAR 13 2016 WYZ001>020-022>030-142015- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 211 PM MDT SUN MAR 13 2016 ...WINTER STORM WARNING FOR YELLOWSTONE...THE TETONS AND WESTERN WIND RIVER MOUNTAINS...THE SALT AND WYOMING RANGE...JACKSON VALLEY AND STAR VALLEY... ...WINTER WEATHER ADVISORIES ABSAROKA MOUNTAINS...EAST SLOPES OF WIND RIVER MOUNTAINS...SWEETWATER COUNTY AND GREEN MOUNTAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL SPREAD INTO THE WESTERN MOUNTAINS TODAY AND CONTINUE INTO TONIGHT ALONG WITH INCREASING WIND. PLEASE SEE WINTER WEATHER STATEMENTS AND FORECASTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY...SIGNIFICANT SNOW POSSIBLE ACROSS THE WEST...ESPECIALLY OVER THE FAR WESTERN MOUNTAINS. STRONG WIND POSSIBLE IN THE CODY FOOTHILLS. HIGH WIND POSSIBLE IN SPOTS EAST OF THE DIVIDE. TUESDAY THROUGH FRIDAY...COLDER WITH PERIODIC CHANCES OF SNOW SHOWERS ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... POTTERS ARE URGED TO REPORT SNOWFALL AMOUNTS. THANK YOU.
In the hours before
Special weather statement, Mar 13, 9:56 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 956 PM MDT SUN MAR 13 2016 WYZ003-005-141800- CODY FOOTHILLS-SOUTHWEST BIG HORN BASIN- INCLUDING THE CITIES OF...CODY...MEETEETSE...THERMOPOLIS 956 PM MDT SUN MAR 13 2016 ...STRONG COLD FRONT WILL BRING VERY GUSTY WIND MONDAY... A STRONG COLD FRONT WILL BRING WEST WINDS AT 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH DOWN THE CODY FOOTHILLS INTO THE BIGHORN BASIN MONDAY MORNING. THESE WINDS WILL CONTINUE INTO MONDAY AFTERNOON BEFORE DIMINISHING MONDAY EVENING. LIGHT HIGH PROFILE VEHICLES MAY ENCOUNTER AREAS OF STRONG CROSSWIND THAT COULD RESULT IN LOSS OF VEHICLE CONTROL OR A BLOWOVER ON MONDAY. WYZ016>018-141800- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER 956 PM MDT SUN MAR 13 2016 ...VERY GUSTY WINDS RETURN BY MONDAY AFTERNOON... WEST WIND AT 20 TO 35 MPH WITH AREAS OF STRONGER GUSTS OF 40 TO 55 MPH WILL FOLLOW A COLD FRONT ACROSS THE WIND RIVER BASIN AND LANDER FOOTHILLS MID TO LATE MONDAY MORNING AND CONTINUE THROUGH MONDAY AFTERNOON. LIGHT HIGH PROFILE VEHICLES WILL ENCOUNTER AREAS OF STRONG CROSSWIND ALONG THE AREAS ROADWAYS...INCLUDING HIGHWAYS 789...20..26...AND 287...THAT COULD RESULT IN LOSS OF VEHICLE CONTROL OR A BLOWOVER. WYZ020-022-141800- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- INCLUDING THE CITY OF...CASPER 956 PM MDT SUN MAR 13 2016 ...VERY GUSTY WINDS RETURN TODAY THROUGH MONDAY AFTERNOON... AN APPROACHING COLD FRONT WILL BRING WEST TO SOUTHWEST WIND AT 25 TO 35 MPH ON MONDAY...WITH AREAS OF STRONGER OF 45 TO 55 MPH. LIGHT HIGH PROFILE VEHICLES WILL ENCOUNTER AREAS OF STRONG CROSSWIND ALONG THE AREAS HIGHWAYS THAT COULD RESULT IN LOSS OF VEHICLE CONTROL OR A BLOWOVER. WYZ010-011-141800- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 956 PM MDT SUN MAR 13 2016 ...VERY GUSTY WINDS RETURN BY MONDAY AFTERNOON... WEST WIND AT 15 TO 25 MPH WITH AREAS OF STRONGER GUSTS OF 35 TO 45 MPH WILL INCREASE ACROSS JOHNSON COUNTY...INCLUDING THE INTERSTATE 25 AND INTERSTATE 90 CORRIDORS...BY MONDAY AFTERNOON. LIGHT HIGH PROFILE VEHICLES WILL ENCOUNTER AREAS OF STRONG CROSSWIND ALONG THE AREAS HIGHWAYS THAT COULD RESULT IN LOSS OF VEHICLE CONTROL OR A BLOWOVER.
Special weather statement, Mar 13, 9:58 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 958 PM MDT SUN MAR 13 2016 WYZ003-005-141800- CODY FOOTHILLS-SOUTHWEST BIG HORN BASIN- INCLUDING THE CITIES OF...CODY...MEETEETSE...THERMOPOLIS 958 PM MDT SUN MAR 13 2016 ...STRONG COLD FRONT WILL BRING VERY GUSTY WIND MONDAY... A STRONG COLD FRONT WILL BRING WEST WINDS AT 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH DOWN THE CODY FOOTHILLS INTO THE BIGHORN BASIN MONDAY MORNING. THESE WINDS WILL CONTINUE INTO MONDAY AFTERNOON BEFORE DIMINISHING MONDAY EVENING. LIGHT HIGH PROFILE VEHICLES MAY ENCOUNTER AREAS OF STRONG CROSSWIND THAT COULD RESULT IN LOSS OF VEHICLE CONTROL OR A BLOWOVER ON MONDAY. WYZ016>018-141800- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER 958 PM MDT SUN MAR 13 2016 ...VERY GUSTY WINDS RETURN BY MONDAY AFTERNOON... WEST WIND AT 20 TO 35 MPH WITH AREAS OF STRONGER GUSTS OF 40 TO 55 MPH WILL FOLLOW A COLD FRONT ACROSS THE WIND RIVER BASIN AND LANDER FOOTHILLS MID TO LATE MONDAY MORNING AND CONTINUE THROUGH MONDAY AFTERNOON. LIGHT HIGH PROFILE VEHICLES WILL ENCOUNTER AREAS OF STRONG CROSSWIND ALONG THE AREAS ROADWAYS...INCLUDING HIGHWAYS 789...20..26...AND 287...THAT COULD RESULT IN LOSS OF VEHICLE CONTROL OR A BLOWOVER. WYZ020-022-141800- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- INCLUDING THE CITY OF...CASPER 958 PM MDT SUN MAR 13 2016 ...VERY GUSTY WINDS WITH COLD FRONTAL PASSAGE ON MONDAY... AN APPROACHING COLD FRONT WILL BRING WEST TO SOUTHWEST WIND AT 25 TO 35 MPH ON MONDAY...WITH AREAS OF STRONGER OF 45 TO 55 MPH. LIGHT HIGH PROFILE VEHICLES WILL ENCOUNTER AREAS OF STRONG CROSSWIND ALONG THE AREAS HIGHWAYS THAT COULD RESULT IN LOSS OF VEHICLE CONTROL OR A BLOWOVER. WYZ010-011-141800- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 958 PM MDT SUN MAR 13 2016 ...VERY GUSTY WINDS RETURN BY MONDAY AFTERNOON... WEST WIND AT 15 TO 25 MPH WITH AREAS OF STRONGER GUSTS OF 35 TO 45 MPH WILL INCREASE ACROSS JOHNSON COUNTY...INCLUDING THE INTERSTATE 25 AND INTERSTATE 90 CORRIDORS...BY MONDAY AFTERNOON. LIGHT HIGH PROFILE VEHICLES WILL ENCOUNTER AREAS OF STRONG CROSSWIND ALONG THE AREAS HIGHWAYS THAT COULD RESULT IN LOSS OF VEHICLE CONTROL OR A BLOWOVER.
Nearby
High Wind Warnings in Wyoming, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.